Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 193, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2011, 12:58 PM EDT for Clay County, Laurel County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 12:58 PM EDT (16:58 UTC)
- Expired
- Jun 10, 2011, 1:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Laurel County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915 WUUS53 KJKL 101658 SVRJKL KYC051-125-101730- /O.NEW.KJKL.SV.W.0193.110610T1658Z-110610T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1258 PM EDT FRI JUN 10 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY... EAST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 130 PM EDT * AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LANGNAU...OR 7 MILES NORTHEAST OF LONDON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MANCHESTER...BENGE...DEER LICK...LARUE...PORTERSBURG...FOGERTOWN... LIDA...MARYDELL...BYRON...GRACE...SASSER...LAKE...BUSH...URBAN... SIDELL...HOOKER...FALL ROCK...TREADWAY...PIGEONROOST AND HERRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3723 8367 3702 8371 3712 8408 3725 8404 TIME...MOT...LOC 1658Z 282DEG 17KT 3717 8395 WIND...HAIL 60MPH 1.00IN $$ BECKER
2 follow-up statements
585
WWUS53 KJKL 101712
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
112 PM EDT FRI JUN 10 2011
KYC125-101722-
/O.CAN.KJKL.SV.W.0193.000000T0000Z-110610T1730Z/
LAUREL KY-
112 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAUREL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3707 8389 3708 8388 3712 8389 3712 8393
3717 8398 3718 8398 3720 8395 3725 8395
3723 8367 3702 8371
TIME...MOT...LOC 1712Z 282DEG 17KT 3716 8387
$$
KYC051-101730-
/O.CON.KJKL.SV.W.0193.000000T0000Z-110610T1730Z/
CLAY KY-
112 PM EDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CLAY
COUNTY UNTIL 130 PM EDT...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYRON...OR 6 MILES WEST OF MANCHESTER...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BUSH...URBAN...SIDELL...HOOKER...FALL ROCK...
TREADWAY...PIGEONROOST...HERRON...SIBERT...COTTONGIN...HIMA...
BERNICE...JONSEE...ADD...HORSE CREEK JUNCTION...GARRARD...
LITTLETON...BLUEHOLE AND BOHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3707 8389 3708 8388 3712 8389 3712 8393
3717 8398 3718 8398 3720 8395 3725 8395
3723 8367 3702 8371
TIME...MOT...LOC 1712Z 282DEG 17KT 3716 8387
WIND...HAIL 60MPH 1.00IN
$$
RAY816
WWUS53 KJKL 101725
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
125 PM EDT FRI JUN 10 2011
KYC051-101735-
/O.EXP.KJKL.SV.W.0193.000000T0000Z-110610T1730Z/
CLAY KY-
125 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY COUNTY WILL
EXPIRE AT 130 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3707 8389 3708 8388 3712 8389 3712 8393
3717 8398 3718 8398 3720 8395 3725 8395
3723 8367 3702 8371
TIME...MOT...LOC 1725Z 282DEG 17KT 3715 8379
$$
RAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:58 AM EDT, 1 hour earlier.
Area forecast discussion, Jun 10, 11:58 AM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1158 AM EDT FRI JUN 10 2011 .SHORT TERM.../THIS AFTERNOON/...UPDATED ISOLATED CONVECTION DEVELOPED THIS MORNING. IT WAS NOT HANDLED WELL BY THE MODELS AND WAS NOT ANTICIPATED SO EARLY IN THE DAY. ITS INITIATION WAS OBVIOUSLY ELEVATED...LIKELY OWING TO WEAK WARM AIR ADVECTION. HOWEVER...LOCAL VAD WIND PROFILES ALSO SHOWED THE LOW LEVEL WARM AIR ADVECTION TOPPED BY A LAYER OF COLD AIR ADVECTION WHICH MAY HAVE ALSO AIDED THE INITIATION. WILL NOT ANTICIPATE ANY GREAT INCREASE IN COVERAGE DESPITE HEATING...WITH LITTLE IN THE WAY OF FEATURES TO FOCUS DEVELOPMENT...AND A POTENTIAL FOR DRIER AIR ALOFT IN FORECAST SOUNDINGS TO BEGIN MIXING DOWN AS MIXING BECOMES DEEPER. HOWEVER...HAVE EXPANDED SLIGHT CHANCE POPS TO COVER THE ENTIRE AREA TODAY...CONSIDERING THE ACTIVITY ONGOING AT MID DAY IN THE SW WHERE THERE WAS NOTHING IN THE EARLY MORNING FORECAST PACKAGE FOR TODAY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SUNDAY/ THE LARGE SCALE PATTERN HAS AN AREA OF LOW PRESSURE OVER THE INTER MOUNTAIN WEST...ANOTHER LOW OVER NORTHERN QUEBEC AND A BROAD RIDGE ACROSS THE ERN HALF OF THE CONUS. THE RIDGE HAS BECOME RELATIVELY SUPPRESSED OF RECENT WHICH WILL ALLOW MINOR SHORT WAVES TO SPARK PERIODS OF TSRA ACTIVITY... MAINLY IN THE AFTERNOON AND EVENING WITH THE HEATING OF THE DAY. THE AFOREMENTIONED LOW IN THE MOUNTAINS WILL CROSS THE GREAT LAKES AND DRAG A COLD FRONT THROUGH THE AREA SAT AND SAT NIGHT WITH THE BEST CHANCE FOR AREA WIDE PRECIPITATION. THIS COLD FRONT WILL DROP HIGH TEMPERATURES ON SUNDAY BACK TO NEAR NORMAL READINGS IN THE LOWER TO MID 80S. IN THE MEANTIME WE WILL SEE CONTINUED UPPER 80S TO AROUND 90 FOR THE NEXT COUPLE DAYS. .LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/ THE EXTENDED FORECAST BEGINS ON SUNDAY NIGHT WITH A ZONAL PATTERN OVER THE OHIO VALLEY AND A CLOSED 500MB LOW MOVING UP THE ST LAWRENCE SEAWAY. AT THE SURFACE...A FRONT WITH THE AFOREMENTIONED FEATURE WILL HAVE PUSHED THROUGH THE FORECAST AREA. THIS APPEARS TO HAVE BEEN THE BEST CHANCE FOR PRECIP AND THE AREA WILL ENTER ANOTHER PERIOD OF DRY WEATHER. THE FRONT THEN STALLS SOUTH OF THE BORDER IN TN FOR THE BEGINNING OF THE WORKWEEK. BY THE MIDDLE OF NEXT WEEK THE HIGH PRESSURE WILL RETROGRADE TO THE DESERT SW AND ALLOW A 50H TROUGH TO BECOME BRIEFLY ESTABLISHED IN THE OHIO VALLEY. THIS WILL BRING A SERIES OF FRONTAL BNDRYS INTO THE OHIO VALLEY WITH WAVES OF ALTERNATING WARM FRONT/COLD FRONT TO DROP THROUGH AND LIFT AGAIN OVER THE COMMONWEALTH ON WED AND WED NIGHT. THEN THE RIDGE BUILDS BACK INTO THE AREA AND DRY WEATHER RETURNS. AFTER A BRIEF FLIRTATION WITH LOWER 80S EARLY IN THE WEEK... THE HIGHS WILL BUILD BACK INTO THE MID 80S BEFORE THE MID WEEK FRONT DROPS THEM SLIGHTLY ONCE AGAIN. && .AVIATION.../18Z TO 18Z/...UPDATED VERY ISOLATED THUNDERSTORMS WERE OCCURRING AT MID DAY. THEY MAY PERSIST THROUGH THE AFTERNOON...BUT DO NOT THINK THERE WILL BE A LOT OF COVERAGE. WILL USE CB IN THE TAF CLOUD GROUPS...WITH CONFIDENCE TOO LOW TO INCLUDE TS OR EVEN VCTS IN TAFS. ANY REMAINING STORMS SHOULD DIE OUT EARLY THIS EVENING. VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING...WITH LOCALIZED VLIFR...BUT PROBABLY NOT LOWER THAN MVFR AT TAF SITES. OUTSIDE OF VALLEY FOG AND ISOLATED STORMS...VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY/HAL LONG TERM....DUSTY AVIATION...HAL
Hazardous weather outlook, Jun 10, 2:55 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 255 AM EDT FRI JUN 10 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 255 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. LOCALLY DENSE FOG IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING THEN AGAIN WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY
In the hours before
Local storm report, Jun 10, 11:00 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG 4 NW LAUREL CREEK 37.29N 83.80W
06/09/2011 CLAY KY DEPT OF HIGHWAYS
OVER TWO DOZEN TREES DOWN ALONG AND OFF OF CRANE CREEK
ROAD.
0128 PM TSTM WND DMG ONEIDA 37.27N 83.65W
06/09/2011 CLAY KY DEPT OF HIGHWAYS
TREE DOWN IN ONEIDA.
&&
JCARICOLocal storm report, Jun 10, 11:02 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1102 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL TURKEY FOOT 37.46N 83.92W
06/09/2011 E1.00 INCH JACKSON KY DEPT OF HIGHWAYS
&&
JCARICOLocal storm report, Jun 10, 11:07 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1107 AM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG KECK 37.61N 83.36W
06/09/2011 BREATHITT KY DEPT OF HIGHWAYS
6-7 TREES DOWN ON HIGHWAY 1812 BETWEEN MILE MARKER 6 AND
7.
0628 PM TSTM WND DMG 1 E QUICKSAND 37.53N 83.33W
06/09/2011 BREATHITT KY DEPT OF HIGHWAYS
1 TREE DOWN ON HIGHWAY 1098 BETWEEN MILE MARKER 1 AND 2
AT SOUTH FORK.
&&
JCARICOSpecial weather statement, Jun 10, 12:11 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1211 PM EDT FRI JUN 10 2011 KYZ068-069-079-080-101700- ROCKCASTLE-PULASKI-LAUREL-JACKSON- 1211 PM EDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 PM EDT FRIDAY AFTERNOON... EXTREME SOUTH CENTRAL JACKSON... SOUTH CENTRAL ROCKCASTLE... EXTREME EAST CENTRAL PULASKI AND NORTHERN LAUREL. AT 1211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LUNER...OR 11 MILES SOUTH OF MOUNT VERNON...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOOD CREEK LAKE AROUND 1220 PM EDT...HARE AROUND 1225 PM EDT...CARMICHAEL AROUND 1230 PM EDT...EAST BERNSTADT AROUND 1235 PM EDT...PITTSBURG AROUND 1240 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. BECKER
Special weather statement, Jun 10, 12:25 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1225 PM EDT FRI JUN 10 2011 KYZ104-106-107-101645- ELLIOTT-JOHNSON-MORGAN- 1225 PM EDT FRI JUN 10 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1245 PM EDT FRIDAY AFTERNOON... SOUTHEASTERN ELLIOTT... EAST CENTRAL MORGAN AND NORTHWESTERN JOHNSON. AT 1225 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CULVER...OR 7 MILES EAST OF SANDY HOOK...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...KEATON AROUND 1230 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. BECKER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 34 min |
| Jun 10, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 25 min |
| Jun 10, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery | 50 min |
| Jun 10, 2:53 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery | 97 min |
| Jun 10, 3:08 PM EDT | Flash Flood Warning | JKL | Bath, Fleming | 2 hr |
| Jun 10, 3:32 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Rowan, Wolfe | 58 min |
| Jun 10, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Rowan | 48 min |
| Jun 10, 4:06 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 54 min |
| Jun 10, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell | 44 min |
| Jun 10, 4:37 PM EDT | Areal Flood Advisory | JKL | Menifee, Powell, Wolfe | 83 min |
| Jun 10, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 31 min |
| Jun 10, 5:05 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Wolfe | 35 min |
| Jun 10, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Perry | 23 min |
| Jun 10, 6:18 PM EDT | Areal Flood Advisory | JKL | Knott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.